MAUDE Adverse Event Report: BARD ACCESS SYSTEMS 5 FR SL POWER PICC WITH SAFETY MI BASIC TRAY; PERIPHERALLY INSERTED CENTRAL CATHETER (PICC)

BARD ACCESS SYSTEMS 5 FR SL POWER PICC WITH SAFETY MI BASIC TRAY; PERIPHERALLY INSERTED CENTRAL CATHETER (PICC)
Catalog Number 3175118
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 07/08/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.The following were reviewed as part of this investigation: patient severity, trend analysis, applicable previous investigation(s), sample (if available), applicable fmea documents, labeling, and applicable manufacture records.Based on a review of this information, the following was concluded: the complaint of a frayed guidewire was confirmed; however, the exact cause remains unknown.The product returned for evaluation was two photographs which depicted a nitinol guidewire.Usage residues were apparent on the guidewire in both photographs.A break was evident in the core wire distal of the transition.The outer coil wire was elongated.It could not be determined if the weld tip was attached to the distal end of the coil wire.While guidewire damage was apparent in the supplied photographs, inspection of those photographs was insufficient to identify the cause of the damage.Consequently this complaint is confirmed as ¿cause unknown¿ at this time.Possible contributors to the observed damage include retraction of the guidewire against the introducer needle and attempted insertion of the guidewire through a tortuous path.A lot history review (lhr) of rezf2583 showed no other similar product complaint(s) from these lot numbers.
 
Event or Problem Description
It was reported that during the process of insertion of the picc, the guidewire was introduced half way, then did not progress.During guidewire removal, allegedly it presented a lot of resistance and when it was removed, this was with the tip frayed.

Brand Name
5 FR SL POWER PICC WITH SAFETY MI BASIC TRAY
Common Device Name
PERIPHERALLY INSERTED CENTRAL CATHETER (PICC)
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key5870219
Report Number3006260740-2016-00411
Device Sequence Number16231245
Product Code LJS
UDI-Device Identifier00801741027666
UDI-Public(01)00801741027666(17)180628(10)REZF2583
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K033389
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 07/20/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/28/2018
Device Catalogue Number3175118
Device Lot NumberREZF2583
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/20/2016
Event Location Hospital
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/20/2016
Initial Report FDA Received Date08/11/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1